I'm officially off AP, any experiences?


#1

So I visited my pdoc today and I asked if I could get off meds, I was taking 10mg citalopram and 5mg Abilify, he told me to take only citalopram from now on, let’s see how I feel the next days.

On weekends I’ve always skipped meds for 2 or 3 days and I feel pretty good except the third day that I start to feel dizzy, I think that’s because of the AD because I stopped taking an AD some time ago and I felt more or less the same dizziness.

I was on a low dose of abilify and I’m better functioning than ever, I’ve always thought that APs affect my cognitiong negatively.

So anyone with experience getting off meds?

This is following my pdoc’s prescription.


#2

Yes. Whenever I go off of AP’s, either under my own volition or from my pdoc’s orders, I go sideways into psychosis.


#3

Tried a couple times under different pdocs. For me it always starts with really bad insomnia and goes downhill from there.


#4

Yeah, @Smokes, me too.


#5

I’ve tried it once in recent memory. About seven or eight years ago I went off meds. It took about half a year for me to go headlong into psychosis. Being on the internet didn’t help much to contain my fringy paranoid thoughts. Going off the meds with the doctor’s help is why I suspect it took so long for me to lose it completely.


#6

Tried several times cold turkey and in panic. Failed just as many times. Now slowly withdrawn to the tiniest dose, which seems okay-ish. Torn between wanting to go off meds and being terrified of falling back into psychosis and hurting someone (including myself). No clue whether I should up the dose to be a more secure (but less loving and lively) mum to my son, lower it to feel more happy or stay on this and hope for the best.

Good luck, hope you succeed.


#7

I quit Abilify 10 mg cold turkey and it caused a terrible depressive episode in me where I was suicidal and experimenting with if I could hurt myself so I could kill myself. Very bad & I had to do PHP. But I quit cold turkey from a higher dose.


#8

I went into psychosis 11 months later and neighbors called the police on me.


#9

Yes. I stopped on my own volition. I became very paranoid, agitated and started having hallucinations. My stable world started crumbling. I also became depressed, stopped eating, stopped drinking and passed out due to dehydration. Basically I simply can’t look after myself and I wind up back in hospital. Whenever I’ve come off my meds I always end up in hospital. Lesson learnt.


#10

why are you on citalopram for is it for anxiety


#11

I quit Abilify cold turkey without telling my psychiatrist last year. It took about a month for bad symptoms to come back.


#13

Be careful, I’ve only done this once and it resulted in my worst hospitalization. You may feel fine for a month or so but then it can get pretty bad.


#14

Some scary testimonies, it seems nobody succeded? let’s see how it goes.

pdoc said it was to make me socialize more and feel better eventhough I haven’t been diagnozed with depression.